Alert archive / Missouri / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 149, NWS Springfield, MO

July 10, 2005Christian County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jul 10, 2005, 2:26 PM CDT for Christian County, Missouri. It was in force for 22 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2005, 2:26 PM CDT (19:26 UTC)
Expired
Jul 10, 2005, 2:48 PM CDT
In force
22 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

County Christian County, MO

The radar

The Springfield radar (KSGF), 24 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 2:29 PM CDTHAIL 0.251 N Clever, MOVERY HEAVY RAIN LASTING FOR 10 MINUTES REDUCED VISIBILITIES TO LESS THAN 1/16 OF A MILE.
Jul 10, 2:30 PM CDTTSTM WND DMGClever, MOSEVERE THUNDERSTORM WIND GUSTS DOWNED A FEW TREES IN THE COMMUNITY OF CLEVER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.4 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2005-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 826 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2005-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
826 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
1081 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 101926
SVRSGF
MOC043-102015-
/O.NEW.KSGF.SV.W.0149.050710T1926Z-050710T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
226 PM CDT SUN JUL 10 2005

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CHRISTIAN COUNTY IN SOUTHWEST MISSOURI.

* UNTIL 315 PM CDT.

* AT 221 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND   
  DAMAGING DOWNBURST WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
  LOCATED NEAR CLEVER...OR 16 MILES WEST OF OZARK...AND MOVING 
  NORTHWEST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR BILLINGS BY 245 PM CDT.

PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR LARGE
HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO
AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS.

LAT...LON 3699 9343 3710 9340 3710 9361 3699 9361

$$

BOOKBINDER
1 follow-up statement
000 
WWUS53 KSGF 101948
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
248 PM CDT SUN JUL 10 2005

MOC043-101958-
/O.CAN.KSGF.SV.W.0149.000000T0000Z-050710T2015Z/
CHRISTIAN MO-
248 PM CDT SUN JUL 10 2005

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CHRISTIAN COUNTY HAS 
BEEN CANCELLED...

AT 241 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORM WHICH PROMPTED THE WARNING HAS COLLAPSED AND 
WEAKENED...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN 
CANCELLED.

THUNDERSTORMS PRODUCING HEAVY RAINFALL...FREQUENT LIGHTNING AND WIND 
GUSTS OF 20 TO 30 MPH WILL CONTINUE ACROSS WESTERN CHRISTIAN COUNTY 
BETWEEN CLEVER AND BILLINGS THROUGH 3:30 PM.

IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE IN SPRINGFIELD.

LAT...LON 3699 9343 3710 9340 3710 9361 3699 9361

$$

BOOKBINDER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 1:01 PM CDT, 1 hour 25 minutes earlier.

Area forecast discussion, Jul 10, 1:01 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
101 PM CDT SUN JUL 10 2005

.PUBLIC AND AVIATION DISCUSSION...

12Z SOUNDING INDICATED A SIGNIFICANT INCREASE IN MOISTURE CONTENT
ACROSS SOUTHERN MISSOURI AND EXTREME SOUTHEAST KANSAS.  THE
COMBINATION OF THIS INCREASE IN MOISTURE AND DAYTIME HEATING HAS
TRIGGERED A FEW SHOWERS AND THUNDERSTORMS FROM ARKANSAS INTO
SOUTHERN MISSOURI.  UPDATED THE GRIDS AND ZONES TO REFLECT THIS
ACTIVITY.

IN THE TAFS...I INCLUDED A VCSH MENTION FOR THE SPRINGFIELD
AIRPORT.  JOPLIN REMAINS POSITIONED IN THE DRY AIRMASS...THEREFORE
THE JOPLIN AIRPORT SHOULD REMAIN DRY WITH VFR CONDITIONS THROUGH THE
NEXT 24 HOURS.

ITS BECOMING MORE LIKELY THAT AREAS OF SOUTH CENTRAL AND CENTRAL
MISSOURI WILL BE IMPACTED BY PRECIPITATION FROM THE REMNANTS OF
HURRICANE DENNIS.  DETAILS WILL BE MENTIONED IN THE AFTERNOON
FORECAST DISCUSSION COMING OUT IN ABOUT AN HOUR AND A HALF.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.KS...NONE.

CRAMER
Hazardous weather outlook, Jul 10, 12:50 PM CDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1250 PM CDT SUN JUL 10 2005

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1250 PM CDT SUN JUL 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

 SCATTERED THUNDERSTORMS.

  AREAS AFFECTED AND TIMING:

 SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER AREAS OF THE
 MISSOURI OZARKS THIS AFTERNOON.

  DISCUSSION:

 INCREASING MOISTURE CONTENT ALONG WITH AFTERNOON DESTABILIZATION WILL
 TRIGGER SCATTERED THUNDERSTORMS THIS AFTERNOON. CLOUD TO GROUND
 LIGHTNING WILL BE THE PRIMARY HAZARD WITH THIS ACTIVITY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

 ITS BECOMING MORE LIKELY THAT SHOWERS AND THUNDERSTORMS ASSOCIATED
 WITH THE REMNANTS OF HURRICANE DENNIS WILL AFFECT PORTIONS OF
 SOUTH CENTRAL AND CENTRAL MISSOURI. THE WESTERN EDGE OF THIS ACTIVITY
 IS STILL QUESTIONABLE...HOWEVER...IT APPEARS AS THOUGH PRECIPITATION
 IS POSSIBLE AS FAR WEST AS AREAS ALONG A LINE FROM BRANSON TO SPRINGFIELD
 TO VERSAILLES. NO SEVERE STORMS ARE EXPECTED. THIS PRECIPITATION WILL
 BEGIN TO AFFECT SOUTHERN MISSOURI MONDAY MORNING...AND CONTINUE INTO
 TUESDAY.  LOCALLY HEAVY RAIN IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CRAMER

In the hours before

Special weather statement, Jul 10, 1:57 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
157 PM CDT SUN JUL 10 2005

MOZ090-095-102000-
CHRISTIAN-GREENE-
157 PM CDT SUN JUL 10 2005

...SIGNIFICANT WEATHER ADVISORY FOR CHRISTIAN AND GREENE COUNTIES
UNTIL 300 PM CDT...

AT 151 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
NEAR CLEVER AND NEAR REPUBLIC...AND MOVING NORTHWEST AT 10 MPH.

THESE STORMS WILL BE...
  NEAR CLEVER BY 205 PM CDT.
  5 MILES SOUTHWEST OF REPUBLIC BY 220 PM CDT.
  NEAR BILLINGS BY 235 PM CDT.

SMALL HAIL...AND DOWNBURST WINDS OF 40 TO 50 MPH MAY BE POSSIBLE
WITH THESE STORMS. CLOUD TO GROUND LIGHTNING AND TORRENTIAL RAINFALL
IS ALSO EXPECTED AS THESE STORMS PASS OVER REPUBLIC AND CLEVER.

BOOKBINDER

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 5:01 PM CDTSevere Thunderstorm WarningSGFGreene44 min
Jul 10, 5:40 PM CDTSevere Thunderstorm WarningSGFPolk41 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.